Yea, that's Major depression - Maybe Bi-Polar 2 for sure. 19 years suffering myself. Since I was about your age.
IMO, yes you will need to add a good antidepressant to that Seroquel.
I'm not a big fan of Seroquel because of the harsh side effects and I find that a proper dosage of Lithium with a good antidepressant is much more effective.
Add to that Klonopin if you have anxiety that is also an issue.
As for getting lost for words when seeing your Psychiatrist, do what I do. Just write down all your symptoms and what you want to say prior to your visit. Trust me it works.
If it helps your self esteem any..... You happen to be beyond beautiful. Your Boyfriend is a very lucky man indeed.
What an absolutely horrible time you've been having. Seeing only a GP for the types of issues you describe is a very bad move as GP's do not have the depth of knowledge to deal with the deeper depressions etc.
The first thing you must do is go see a psychiatrist. And change if you do not get along. Give it about 3 sessions before you decide to change though as anyone is scary first time when you're still learning to talk about it.
I can assure you that male psychiatrists are often better simply because they are more experienced and have seen and dealt with more. Of course there are good female psychiatrists, but as you've found, thin on the ground.
As Hensley has said, by far the best way to stsrt is to write things down and give it to the psychiatrist when you get there. Sit and wait while he/she reads it and they will start the discussion.
What you've written here, for example, would be more than enough for a decent pdoc to make quite a good start.
I must tell you too that I was deadly shy until I was about 35, when my marriage broke up. At that stage I had never talked to anyone about feelings etc, bad feelings that is, and would rather have died than do so.
In the end it's not a choice Nat. It's either start talking to docs and pdocs and therapists or choose to continue suffering. Talking is the start of recoevery as it involves you admitting what you feel, a hard thing to do but it's the way back to life.
I see no evidence of bi polar in what you have written with the exception of the med Seroquel. If you are only taking Seroquel you certainly need another med, an anti depressant. Clearly the Gp you see does not know what they are doing or how to treat you so your hope is much improved by going to see a pdoc.
I sleep a lot too when I feel down, it's a way out but it causes long term sleep disorders which in turn contribute to lengthy depressive periods. Taking Seroquel too will certainly make you sleep more than you really need. I take it, a small dose, for one reason. To get to sleep at night.
If you feel like talking feel free to message me. Keep your details anonymous so you feel Ok if you do.
Lastly remember this. Most people on this forum will have felt like you do, afraid to talk, scared of pdocs and afraid of people. It is normal for the symptoms of depression, so it is the illness making you feel that. OK?